Alert archive / Montana / Wind Chill Warnings in 2019

Wind Chill Warning 4, NWS Great Falls, MT

March 1, 2019

NWS Great Falls, MT issued this wind chill warning at Mar 1, 2019, 8:46 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2019, 8:46 PM MST (03:46 UTC)
Expired
Mar 2, 2019, 9:14 AM MST
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

294 
WWUS45 KTFX 020346
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
846 PM MST Fri Mar 1 2019

MTZ011-047-021200-
/O.CAN.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
/O.NEW.KTFX.WC.W.0004.190302T0346Z-190302T1200Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
846 PM MST Fri Mar 1 2019

...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills occurring. Wind chills of 25
  to 35 below zero this evening will reach 40 to 50 below zero by
  Saturday morning.

* WHERE...Hill and Blaine.

* WHEN...Until 5 AM MST Saturday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ010-013-044>046-021200-
/O.CAN.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
/O.NEW.KTFX.WC.Y.0005.190302T0346Z-190302T1200Z/
Eastern Glacier-Chouteau-Toole-Liberty-Eastern Pondera-
Including Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, and Conrad
846 PM MST Fri Mar 1 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills occurring. Wind chills of 25 to 35
  below zero this evening could reach as low as 40 below zero in
  some areas by Saturday morning.

* WHERE...Eastern Glacier, Chouteau, Toole, Liberty and Eastern 
  Pondera.

* WHEN...Until 5 AM MST Saturday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ009-012-014-048>054-021200-
/O.CON.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
Northern Rocky Mountain Front-Cascade-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, 
MacDonald Pass, Rogers Pass, Bynum, Choteau, Augusta, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Winston, Martinsdale, and White Sulphur Springs
846 PM MST Fri Mar 1 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to
  one inch at lower elevations, and 1 to 3 inches in the
  mountains. Wind gusts of up to 30 mph through favored valleys
  and canyons will also cause areas of blowing snow. Wind chills
  of 25 below to 35 below zero are also likely overnight.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 5 AM MST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of
  blowing snow could significantly reduce visibility. The very
  cold wind chills could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock please visit our webpage and select Local
Programs then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
821 
WWUS45 KTFX 020939
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
239 AM MST Sat Mar 2 2019


MTZ009-021045-
/O.CAN.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
Northern Rocky Mountain Front-
239 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow and breezy winds have generally diminished along the northern
Rocky Mountain Front. Those traveling across mountain passes
should still be mindful of scattered snow and ice. Cold
temperatures will also be found today. 

$$

MTZ011-047-021200-
/O.CON.KTFX.WC.W.0004.000000T0000Z-190302T1200Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
239 AM MST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* WHAT...Dangerously cold wind chills occurring. Wind chills as 
  low as 45 below zero occurring.

* WHERE...Blaine and Hill.

* WHEN...Until 5 AM MST early this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. Cold
  temperatures may bring stress to young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ012-014-048>054-021200-
/O.CON.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
Cascade-Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, 
Lincoln, MacDonald Pass, Rogers Pass, Bynum, Choteau, Augusta, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Winston, Martinsdale, and White Sulphur Springs
239 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  one inch. Some bitterly cold wind chills.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 5 AM MST early this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The cold
  wind chills as low as 30 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes. Cold temperatures and 
  snow may bring stress to young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

&&

$$

MTZ010-013-044>046-021200-
/O.CON.KTFX.WC.Y.0005.000000T0000Z-190302T1200Z/
Eastern Glacier-Chouteau-Toole-Liberty-Eastern Pondera-
Including Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, and Conrad
239 AM MST Sat Mar 2 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Very cold wind chills occurring. Wind chills as low as 
  40 below zero occurring.

* WHERE...Eastern Pondera, Liberty, Toole, Chouteau and Eastern 
  Glacier.

* WHEN...Until 5 AM MST early this morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. Cold
  temperatures may bring stress to young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

http://www.weather.gov/greatfalls
551 
WWUS45 KTFX 021150
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
450 AM MST Sat Mar 2 2019


MTZ048-049-021300-
/O.CAN.KTFX.WW.Y.0018.000000T0000Z-190302T1200Z/
Southern Rocky Mountain Front-Eastern Teton-
450 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow is coming to an end across the Southern Rocky Mountain Front
and eastern Teton County. Morning travelers should still be 
mindful of scattered snow and ice on the road as well as very cold
temperatures.

$$

MTZ010-013-044>046-021300-
/O.EXP.KTFX.WC.Y.0005.000000T0000Z-190302T1200Z/
Eastern Glacier-Chouteau-Toole-Liberty-Eastern Pondera-
Including Cut Bank, Fort Benton, Carter, Big Sandy, Shelby, 
Sunburst, Chester, Whitlash, Brady, and Conrad
450 AM MST Sat Mar 2 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

Although bitterly cold temperatures will continue through this
morning, winds have diminished below Wind Chill Advisory
thresholds. Anyone with outdoor plans should still limit their
time outside and cover any exposed skin.

$$

MTZ011-047-021600-
/O.EXT.KTFX.WC.W.0004.000000T0000Z-190302T1900Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
450 AM MST Sat Mar 2 2019

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Dangerously cold wind chills occurring. Wind chills as 
  low as 45 below zero occurring.

* WHERE...Blaine and Hill.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. Cold
  temperatures may bring stress to young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

MTZ012-014-050>054-021600-
/O.EXT.KTFX.WW.Y.0018.000000T0000Z-190302T1600Z/
Cascade-Central and Southern Lewis and Clark-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, 
Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, 
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
450 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Snow occurring. Additional snow accumulations of up to
  one inch. Some bitterly cold wind chills and temperatures.

* WHERE...Portions of central, southwest and west central 
  Montana.

* WHEN...Until 9 AM MST this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The cold
  wind chills as low as 30 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes. Cold temperatures and 
  snow may bring stress to young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 


&&

$$

http://www.weather.gov/greatfalls
055 
WWUS45 KTFX 021614
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
914 AM MST Sat Mar 2 2019

MTZ011-047-021715-
/O.CAN.KTFX.WC.W.0004.000000T0000Z-190302T1900Z/
Hill-Blaine-
914 AM MST Sat Mar 2 2019

...WIND CHILL WARNING IS CANCELLED...

Winds have subsided over the area, bitter cold temperatures
continue.

$$

MTZ014-050>054-030415-
/O.EXP.KTFX.WW.Y.0018.000000T0000Z-190302T1600Z/
/O.NEW.KTFX.WC.Y.0006.190302T1614Z-190303T1200Z/
Central and Southern Lewis and Clark-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Helena, Lincoln, MacDonald Pass, Rogers Pass, 
Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown 
Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park
Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
914 AM MST Sat Mar 2 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills occurring. Wind chills as low as 40 
  below zero occurring.

* WHERE...Portions of central, southwest and west central 
  Montana.

* WHEN...Until 5 AM MST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.
  Lowest wind chills are expected over mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MTZ012-021715-
/O.EXP.KTFX.WW.Y.0018.000000T0000Z-190302T1600Z/
Cascade-
914 AM MST Sat Mar 2 2019

...WINTER WEATHER ADVISORY HAS EXPIRED...


$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 3:09 PM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 1, 3:09 PM MST, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
309 PM MST Fri Mar 1 2019

.SYNOPSIS...

An Arctic cold front will continue moving through southwest
Montana this tonight. A period of moderate snow and strong winds
may accompany this front. Snow will become light and end overnight
from north to south. Temperatures will fall below zero for all but
far southwest Montana. Bitter cold persists through the weekend.

&&

.DISCUSSION...

Tonight through Monday...The Arctic cold front has passed south of
a line from Helena to White Sulphur Springs. Observations at
Helena indicate the intensity of snow and blowing snow has
diminished slightly compared to what was experienced earlier
today over North-central Montana. However, periods of locally
heavy snow and gusty winds may continue to accompany the frontal
passage as it advances toward the I-90 corridor early this
evening. Short- term model guidance suggest the arrival of an
upper level jet streak that may ride over the top of the frontal
boundary, producing a band of moderate snow over Southwest Montana
late this evening.

Snowfall is ending and winds weakening over North-central Montana
coincident with rising surface pressure. Wind chill values are
presently in the -20 to -30F range. A wind chill advisory will not
be issued at this time since that message is carried in the
ongoing Winter Weather Advisory. Adjustments to these headlines
may be needed in later shifts. As winds fall below 10 mph, the
frigid temperatures moving into the forecast area become the
primary headline. With clear skies and 1000-500 mb thickness
values dropping below 500dm, expect temperatures in the teens and
20s below zero tonight. On Saturday, high temperatures may stay
under -10F, setting many calendar day record low maximums. The
brutal cold continues both Sunday mornings, with low temperatures
near 30 below zero. Some colder valley locations could dip near
-40F. Frigid temperatures continue Sunday and Sunday night, before
 returning to single digits above zero on Monday. Southwest
 mountain areas could enjoy teens above zero for highs Sunday and
 Monday.  PN

Monday Night through Friday...This period is forecast to be
somewhat less impactful as temperatures should generally warm
through Friday. The Arctic airmass will remain in place Monday
night, as lows are expected to be in the single digits to mid
teens below zero. A weak high pressure ridge will then gradually
build over the Rockies and Great Plains. However, disturbances
ejecting from a low pressure area over the British
Columbia/Pacific Northwest coast will bring at least a chance of
light snow Tuesday night through Thursday. The ridge is then
forecast to strengthen into Friday, limiting the snow chances to
the mountains. Lows Thursday night should be at or above zero for
most of the forecast area, with highs on Friday likely reaching
into the mid teens and 20s. Coulston

&&

.AVIATION...
Updated 1040 AM MST Fri Mar 1 2019

Arctic cold front is moving through central Montana, producing
periods of LIFR conditions in snow and blowing snow. The Arctic
cold front will eventually move through the valleys of central and
southwest Montana by Friday afternoon/evening. Mountain
obscuration is likely throughout the TAF period.

&&

.HYDROLOGY...

In the Ennis area, emergency management reports flood waters from
ice jams on the Madison River and O'Dell Creek are spilling over
portions of U.S. Highway 287. A flood warning has been issued for
this area until further notice.

A flood warning is also in effect for an ice jam on the Gallatin
River near Logan.

Ice jamming on the Missouri River south of the City of Cascade has
caused minor flooding to develop across portions of Southwest
Cascade County. This minor flooding has led to the closure of Sheep
Creek Road. With continued cold temperatures in the forecast, a
flood advisory is in effect for the this region until further notice.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF -16 -10 -31  -7 /  70  20  10   0
CTB -23 -10 -29  -3 /  40  10   0   0
HLN -12  -1 -22  -1 /  70  20  10   0
BZN  -8   4 -20  -1 /  90  10  10   0
WEY   2  21 -10  19 /  40  20  20  20
DLN  -4   9 -15   5 /  70  10  10   0
HVR -28 -10 -32  -6 /  40   0   0   0
LWT -16  -8 -28  -6 / 100  20   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 AM MST Saturday Blaine...
Broadwater...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher...
Northern Rocky Mountain Front...Southern Rocky Mountain Front...
Toole.

Flood Warning until further notice for the Madison River near
Ennis in Madison County.

Flood Warning until further notice for the Gallatin River near
Logan in Gallatin County.

Flood Advisory until further notice for the Missouri River in
southwestern Cascade County.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Mar 1, 4:08 PM MST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Great Falls MT
408 PM MST Fri Mar 1 2019

MTZ012-014-048-050>054-020000-
Broadwater-Cascade-Southern Rocky Mountain
Front-Jefferson-Fergus-Judith Basin-Central and Southern Lewis and
Clark-Meagher-
408 PM MST Fri Mar 1 2019

...SNOW AND BLOWING SNOW WILL CONTINUE TO AFFECT LEWIS AND
CLARK...BROADWATER...JUDITH BASIN...MEAGHER...SOUTHERN
FERGUS...NORTHERN GALLATIN...NORTHERN JEFFERSON AND CENTRAL CASCADE
COUNTIES THROUGH THIS AFTERNOON...

At 401 PM MST, a strong cold front was located along a line
extending from 9 miles west of Roundup to 13 miles south of White
Sulphur Springs to 12 miles north of Basin. This front will continue
to move slowly south at 10 miles per hour.

Winds in excess of 30 mph are possible with this squall.

Locations impacted include...
Portions of Central Montana between a line from Lincoln to Lewistown
and line from Boulder to Martinsdale.

This includes the following highways...
 Interstate 15 between mile markers 140 and 263.
 Highway 89 between mile markers 1 and 70.

Visibilities will drop quickly to less than a quarter of a mile at
times in falling and blowing snow.

Conditions can deteriorate rapidly. Be prepared for snow or ice
covered roads, as well as snow drifting across roads. Slow down and
allow extra time when traveling, or consider delaying travel in the
alert area.

LAT...LON 4675 10864 4669 10945 4672 11027 4619 11029
      4610 11249 4624 11260 4641 11232 4665 11231
      4670 11253 4684 11254 4684 11280 4717 11279
      4718 11306 4729 11306 4736 11146 4728 10859
      4727 10872 4710 10873 4708 10860
TIME...MOT...LOC 2301Z 006DEG 4KT 4649 10874 4636 11099 4645 11231

Coulston
Special weather statement, Mar 1, 5:12 PM MST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Great Falls MT
512 PM MST Fri Mar 1 2019

MTZ009>013-044>049-020300-
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Toole-Liberty-Eastern Pondera-Blaine-
Southern Rocky Mountain Front-Eastern Teton-
Including the cities of Logan Pass, Marias Pass, Browning,
Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls,
Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy,
Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook,
Harlem, Hays, Bynum, Choteau, Augusta, Fairfield, and Dutton
512 PM MST Fri Mar 1 2019

...LIGHT FALLING SNOW WITH BLOWING AND DRIFTING SNOW TO CONTINUE
ACROSS MUCH OF NORTH CENTRAL MONTANA THROUGH THIS EVENING...

Light snow showers will move across much of North Central Montana
this evening. However, northerly winds gusting to 30 mph at times
will reduce visibility to less than one mile. Drifting of snow
onto roadways will also cause hazardous driving conditions. Please
allow extra time to reach your destination. Overall, winds and
snow showers should continue to decrease after sunset, for
improved driving conditions.
Special weather statement, Mar 1, 5:48 PM MST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Great Falls MT
548 PM MST Fri Mar 1 2019

MTZ050-051-020330-
Judith Basin-Fergus-
Including the cities of Raynesford, Stanford, Hobson, Lewistown,
Winifred, Lewistown Divide, and Grass Range
548 PM MST Fri Mar 1 2019

...GUSTY NORTHERLY WINDS AND FALLING SNOW TO CONTINUE DRIFTING
SNOW ACROSS MUCH OF JUDITH BASIN AND FERGUS COUNTIES THROUGH THIS
EVENING...

Light to moderate snow with northerly winds gusting to 40 mph will
continue very hazardous driving conditions across Judith Basin and
Fergus Counties this evening. Visibility will be reduced to less
than one half mile at times, and drifting of snow onto roadways
may make some lanes difficult to drive on. Please allow extra
time to reach your destination. Overall, winds and snow showers
should decrease after sunset, for improved driving conditions.

MTZ014-052>054-020330-
Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher-
Including the cities of Helena, Flesher Pass, Lincoln,
MacDonald Pass, Rogers Pass, Montana City, Boulder, Boulder Hill,
Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend,
Winston, Martinsdale, and White Sulphur Springs
548 PM MST Fri Mar 1 2019

...GUSTY NORTHERLY WINDS AND FALLING SNOW TO CONTINUE HAZARDOUS
DRIVING CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTHWEST
MONTANA THROUGH THIS EVENING...

Light to moderate snow with northerly winds gusting to 40 mph
through north to south oriented valleys will continue very
hazardous driving conditions across portions of Central and
Southwest Montana this evening. Visibility will be reduced to
less than one half mile at times, and drifting of snow onto
roadways may make some lanes difficult to drive on. Please allow
extra time to reach your destination. Overall, winds and snow
showers should decrease later this evening, for improved driving
conditions.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 5:00 PM MSTAreal Flood WarningTFXMadison10 days
Mar 1, 8:46 PM MSTWind Chill AdvisoryTFX8 hr
Mar 2, 9:14 AM MSTWind Chill AdvisoryTFX50 hr
Mar 2, 1:52 PM MSTWind Chill WarningTFX45 hr

Nearby

Wind Chill Warnings in Montana, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.